Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had unprotected sex. Taken Next Choice. Had early period. Is this normal?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, my name is XXXXXXX I had unprotected sex with my boyfriend on the last day of my last period, I took the next choice one dose tablet about 12 hrs later that same day thrn2 weeks later I had a period which was 2 weeks early. Now its the week I was supposed to have my period and it hasn't come is this normal? I'm scared we aren't ready for a baby right now and my obgyn can't see me until the end of next month
Posted Fri, 12 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Pavan Kumar Gupta 4 hours later

Thanks for your query.

These emergency contraceptive pills can change the length of your menstrual cycle and may result in your periods earlier. However if your next period also gets late then, you might consider getting a pregnancy test.

It is always expected to get your periods earlier whenever a emergency contraceptive pill is taken earlier in your cycle before your ovulation.

I don't think there is any need to worry.

Wait for your next cycle and if it gets delayed, then get the pregnancy test done. You should wait for another week to get the pregnancy test done, which in my opinion should be negative.

Another thing is that there was no need to have taken emergency contraceptive pill on last day of your menstrual period, as menstruation in itself is the safest period where pregnancy can't take place after an unprotected intercourse.

I hope it helps however you may revert to me for any further query.

Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor